MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERCULES III; UNIVERSAL STABILIZER ARM

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERCULES III; UNIVERSAL STABILIZER ARM
Model Number T401161
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the hercules collapsed by falling on the myocardium and it was impossible to reposition it correctly, as it has no longer maintained desired position.  there was a delay for 2 minutes.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: b5 (updated describe event or problem).D4 (additional device information - added exp date).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to correction, additional information and device evaluation).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes 10, 3331, 3259, 19).Method code #1: 10 - testing of actual/suspected device.Method code #2: 3331 - analysis of production records.Results code: 3259 - improper physical structure.Conclusions code: 19 - cause traced to user.Upon evaluation of the returned sample, the handle was unable to be turned and was stuck.The arm itself was loose and could be freely manipulated, but at no point would tighten.The sample was cut open in an attempt to evaluate the internal threading inside the handle.There appears to be minor galling present on the threading, which may have resulted in the stuck handle.Potential root cause is that debris became lodged in the threading during arm placement.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
New information was received indicating that there was a misunderstanding on the initial issue reported.As per user facility the correct description of the issue was the device being impossible to use due to handle was blocked, and it never fell on myocardium.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on may 22, 2019.Upon further investigation of the reported event, the following information is new and/or changed: d10 (device availability - added date returned to manufacturer).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d2 ( suspected medical device - corrected device product code); g4 (date received by manufacturer) ; g7 (indication that this is a follow-up report) ; h2 (follow-up due to correction).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HERCULES III
Common Device Name
UNIVERSAL STABILIZER ARM
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key8634287
Report Number1124841-2019-00140
Device Sequence Number19525561
Product Code MWS
UDI-Device Identifier00699753450493
UDI-Public(01)00699753450493
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2022
Device Model NumberT401161
Device Catalogue NumberN/A
Device Lot NumberT00706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer06/20/2019
07/17/2019
03/04/2020
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date07/09/2019
08/02/2019
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;